It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi all! I'm hoping someone here can help me as my doctor doesn't seem to be able to.

Here's the story. Sorry for the length.

I was prescribed Esgic Plus 3 months ago for headaches. Doctor prescribed them as 1-2 every 8 hours not to exceed 6 daily. I have never taken that many. I would take them maybe 3 times a week at most and only 2 pills at a time totaling 6 capsules a week at most. He prescribed 80 and I have only gone through 56 in 3 months time.

Now the problem is that I never quite got used to the side-effects and didn't particularly care for the drug so I tried to stop a week ago. Since then I have been having major anxiety, headaches, stomach cramps and diarrhea, and MaJOR insomnia. I mean I can go nights without one minute of sleep. I broke down and took some because I needed to sleep and to get rid of the headache and it seems to straighten me out for the next couple of days. Then if I don't take it, the symptoms start over again. I will only need to take about 2 capsules.

I confronted the doctor on this a few days ago. He says there is absolutely no way I can become dependent on the amount I was taking. I say it is just plain weird that everything was fine and life was normal until I stopped that week. He says coincidence and prescribed Midrin for headaches and Xanax for anxiety (1 1/2 - 3 mgs daily). I have spoken to him about this twice and each time he says the same thing. YOU ARE NOT DEPENDENT!

I went 2 1/2 more days since then not taking it and was fine up until last night where I had wicked nightmares (so very real) and stomach upset. I am in a horrible state of anxiousness kind of like an animal trapped in a cage at times. I haven't been taking the Xanax yet but started today.

I'm paranoid I am going to go into severe withdrawal but that may just be my paranoid nature. I have anxiety issues to boot.

My question is how can I taper off this since my doctor seems in no way convinced I need to, so I guess I need to do it on my own. Can I use the Xanax? I have read that you can use benzo's to taper off barbitruates. I like the Xanax better as it curbs the anxiety perfectly. I never used the Esgic for a high although I am guilty of using it to be able to sleep sometimes, but still never more than the 4-6 capsules a week.

I will agree that everything I have read would point to safe use of this drug and there shouldn't be a dependence issue, but I also know my symptoms are very real when I stop it and that medicine has no rules so I could be an exception. There is no psychological need for the drug.....trust me...I would like to get as far away from it as possible. The only time I use it now is to curb the symptoms that I have without it.

Doctor says it's all in my head because I'm paranoid about addiction/dependence and am therefore creating these symptoms myself. I am not so sure, but would much rather it be that than to actually be dependent.

My thoughts were to start taking the Xanax on a regular level close to what I was consuming with the Esgic. Then to taper off by each week. I have taken Xanax several times in the past for anxiety and have always been cautious of my usage and was always able to stop taking it when I didn't need it anymore. Therefore, I feel confident there will be no danger of abuse/dependence between Xanax and I. I know whatever said here cannot be construed as medical advice but am curious as to other's opinions on this matter since I've sort of run out of places to turn.

Thanks for any help. Take care!
Yes, Esgic is a Barbitruate. The withdrawal syndrome and addiction potential is about the same as benzo's. In fact you can substitute a Benzo for a Barb for a taper although usually they use valium or klonopin. This is all what I've read, I am no expert (yet). :)

He did prescribe Midrin for the headaches to replace the Esgic.





All times are GMT -7. The time now is 08:07 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!